Home » Frequently asked Questions on Health » What are the causes of sleep disorders in a heart patient?

What are the causes of sleep disorders in a heart patient?

Q: I am a 67 years old male with a history of Angioplasty. I have a problem of getting sound sleep and remain very apprehensive of getting a proper sleep in the night. I get lot of dreams during my night sleep and in the morning I feel very tired and unable to get up fresh. When I go to sleep my BP is 130/85-90 and in early morning BP is 150/100. I take ATIVAN 4 mg and RESTYL 50. Entire day I feel giddiness. This is a very old problem. Kindly suggest me way out of get a good sound sleep.

A:I have gone through your history which needs more clarification. I need to know if you have features of narcolepsy that is - day time lethargy and sleepiness with or without any of the following: 1. CATAPLEXY (tendency to fall down unexpectedly while laughing or being angry or even while walking at times). 2. HYPNAGOGIC HALLUCINATIONS (tendency to dream immediately on falling asleep). 3. SLEEP PARALYSIS (Occasional transient feeling of paralysis lasting a second or two on waking up). Your complaint of lack of sleep does not co-relate with excessive dreams. That does not happen, so one has to go in for more details of your history. Are you overweight also? The differential diagnosis would be narcolepsy vs psychophysiological insomnia. A sleep study along with MSLT (multiple sleep latency test) will help establish the final diagnosis without which no specific therapy should be taken. Your problem has nothing to do with angioplasty and your BP readings.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------